Alert archive / Tennessee / Frost Advisories in 2011
Frost Advisory 4, NWS Nashville, TN
NWS Nashville, TN issued this frost advisory at Oct 21, 2011, 3:39 AM CDT for 39 counties in Tennessee. It took effect at Oct 21, 2011, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2011, 3:39 AM CDT (08:39 UTC)
- In effect from
- Oct 21, 2011, 4:00 AM CDT
- Expired
- Oct 21, 2011, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
All 39 counties
Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.7 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1643 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
604 WWUS74 KOHX 210839 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 339 AM CDT FRI OCT 21 2011 ...FROST AND FREEZING TEMPERATURES FOR MID TENNESSEE... .COLD HIGH PRESSURE WILL CONTINUE MOVING INTO THE MID STATE. CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE 30S EARLY THIS MORNING...WITH AREAS OF FROST DEVELOPING. FOR TONIGHT INTO EARLY SATURDAY MORNING...THE HIGH PRESSURE WILL BE DIRECTLY OVER THE MID STATE. MANY LOW LYING AND RURAL LOCATIONS WILL HAVE TEMPERATURES DROPPING TO FREEZING OR SLIGHTLY COLDER BY DAYBREAK SATURDAY. TNZ005>011-022>034-056>066-075-077>080-093>095-211645- /O.CAN.KOHX.FZ.W.0001.111021T0900Z-111021T1300Z/ /O.NEW.KOHX.FR.Y.0004.111021T0900Z-111021T1300Z/ /O.NEW.KOHX.FZ.W.0002.111022T0500Z-111022T1300Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 339 AM CDT FRI OCT 21 2011 ...FROST ADVISORY IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY. ALSO...A FROST ADVISORY IS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TIMING...AREAS OF FROST THIS MORNING. FROST AND FREEZING TEMPERATURES LATE FRIDAY NIGHT INTO SATURDAY MORNING. * IMPACT...COLD TEMPERATURES AND FROST MAY RESULT IN HARM TO EXPOSED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 13
1 follow-up statement
047 WWUS74 KOHX 211304 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 804 AM CDT FRI OCT 21 2011 ...FROST AND FREEZING TEMPERATURES FOR MID TENNESSEE... .COLD HIGH PRESSURE WILL CONTINUE MOVING INTO THE MID STATE. CLEARING SKIES AND LIGHT WINDS TONIGHT WILL ALLOW TEMPERATURES TO FALL TO FREEZING OR SLIGHTLY COLDER AT MANY LOCATIONS. TNZ005>011-022>034-056>066-075-077>080-093>095-212115- /O.EXP.KOHX.FR.Y.0004.000000T0000Z-111021T1300Z/ /O.CON.KOHX.FZ.W.0002.111022T0500Z-111022T1300Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 804 AM CDT FRI OCT 21 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY... * TIMING...LATE TONIGHT INTO SATURDAY MORNING. * IMPACT...COLD TEMPERATURES AND FROST MAY RESULT IN HARM TO EXPOSED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Oct 21, 3:30 AM CDT, 9 minutes earlier.
Area forecast discussion, Oct 21, 3:30 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 330 AM CDT FRI OCT 21 2011 .DISCUSSION...THE FREEZE WARNING THAT WAS IN EFFECT FOR THIS MORNING HAS BEEN CHANGED TO A FROST ADVISORY. LINGERING CLOUDS AND SLIGHT WINDS HAVE KEPT TEMPERATURES A LITTLE WARMER THAN EXPECTED OVERNIGHT. SKIES ARE CLEARING...SO TEMPS WILL BE DROPPING INTO THE 30S THROUGH DAYBREAK..BUT MOST LOCATIONS WILL NOT FALL TO FREEZING. A MUCH BETTER SETUP FOR FREEZING TEMPS WILL OCCUR LATE TONIGHT INTO SATURDAY MORNING AS THE HIGH PRESSURE SYSTEM MOVES DIRECTLY OVER THE MID STATE. SO...WE WILL GO AHEAD WITH A FREEZE WARNING FOR THAT TIME. FOR TODAY...AFTER THE LINGERING CLOUDS MOVE OUT EARLY THIS MORNING...SKIES WILL BE MOSTLY CLEAR. DAYTIME HEATING WILL RESULT IN A FEW CUMULUS CLOUDS DEVELOPING MIDDAY THROUGH AFTERNOON. MOS GUIDANCE NUMBERS LOOK FINE WITH PROJECTED HIGHS IN THE UPPER 50S TO LOWER 60S. TONIGHT WILL BE QUITE CHILLY WITH SURFACE HIGH PRESSURE OVER THE AREA. TEMPERATURES WILL VARY CONSIDERABLY...WHICH IS TYPICAL FOR A GOOD RADIATIONAL COOLING NIGHT. BNA IS EXPECTED TO DROP TO 35...WHILE LOW LYING AREAS FALL BELOW FREEZING. ALTHOUGH MANY LOCATIONS WILL DIP TO FREEZING OR A FEW DEGREES LOWER...A WIDESPREAD "HARD FREEZE" IS NOT EXPECTED. A "HARD FREEZE" WOULD INCLUDE SEVERAL HOURS OF SUB FREEZING TEMPS INCLUDING LOWS OF 28 OR LOWER. FOR SATURDAY...A PLEASANT FALL DAY IS EXPECTED. THERE WILL BE SUNSHINE WITH HIGHS IN THE 60S. WINDS WILL BE LIGHT. SATURDAY NIGHT...THE SURFACE HIGH WILL BE MOVING EAST...BUT SHOULD STILL HAVE STRONG INFLUENCE OVER MID STATE WX. THE NIGHT WILL BE MAINLY CLEAR AND CHILLY WITH AREAS OF FROST. SOME SHELTERED AREAS OF THE CUMBERLAND PLATEAU MAY DIP INTO THE UPPER 20S...SO FREEZE WARNINGS MAY BE NEEDED AGAIN FOR PARTS OF THE AREA SATURDAY NIGHT...ESPECIALLY EAST OF I 65. FOR SUNDAY...A WEAK SHORTWAVE WILL DRAW SOME MOISTURE INTO THE REGION. AN ISOLATED SHOWER IS POSSIBLE...BUT MOST LOCATIONS WILL STAY DRY. HIGHS WILL REACH NORMAL OR SLIGHTLY WARMER...IN THE LOWER 70S. AS WE GO INTO MONDAY AND TUESDAY...MID LEVEL RIDGING WILL BRING A WARMING TREND. PARTLY TO MOSTLY SUNNY SKIES WILL BE ACCOMPANIED BY HIGHS WELL INTO THE 70S. WIDE DIURNAL RANGES WILL CONTINUE WITH SEASONABLY CHILLY NIGHTS MOSTLY IN THE 40S. THE NEXT MAJOR SYSTEM WILL BE A COLD FRONT TO ARRIVE ON THURSDAY. SHOWERS MAY DEVELOP AS SOON AS WEDNESDAY...WITH THE BEST CHANCE FOR SHOWERS AND SOME THUNDERSTORMS ON THURSDAY. ANOTHER SHOT OF COOL AIR WILL FOLLOW THE FRONT FOR LATE WEEK. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 61 35 66 41 / 0 0 0 0 CLARKSVILLE 60 32 67 41 / 0 0 0 0 CROSSVILLE 56 32 60 35 / 0 0 0 0 COLUMBIA 62 31 67 40 / 0 0 0 0 LAWRENCEBURG 61 32 67 37 / 0 0 0 0 WAVERLY 61 32 67 41 / 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY UNTIL 8 AM CDT THIS MORNING FOR TNZ005>011- 022>034-056>066-075-077>080-093>095. FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY FOR TNZ005>011-022>034-056>066-075-077>080-093>095. && 13
Hazardous weather outlook, Oct 20, 5:01 AM CDT, 22 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CDT THU OCT 20 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-211000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 501 AM CDT THU OCT 20 2011 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FREEZE WARNING IS IN EFFECT LATE TONIGHT FOR LOW LYING LOCATIONS ACROSS MIDDLE TENNESSEE...AS TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER 30S IN THESE LOCATIONS. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FREEZING TEMPERATURES FOR LOW LYING LOCATIONS ACROSS MIDDLE TENNESSEE WILL BE POSSIBLE FRIDAY NIGHT AS TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER 30S IN THESE LOCATIONS. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 3:39 AM CDT | Freeze Warning | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 28 hr |
Nearby
Frost Advisories in Tennessee, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.